Birth control pills are reliable when it comes to controlling unwanted pregnancy. They are highly effective contraceptive when taken appropriately. But to reap that benefit, you may also have to deal with depression, some extra pounds, and other not very pleasant side effects. These come as just mild irritations for some women while for others, they are annoying enough to make them switch or to discontinue using the birth control pill.
Before starting on the Saheli birth control pill or any other contraceptive pill, it is important to understand both the risks as well as the benefits of the pill.
You should speak to your gynecologist to learn more specifically about birth control pills and whether or not they are good for you, your medical history, as well as your lifestyle. In the meantime, here are the ten common side effects of birth control pills:
Women go through a lot of hormonal fluctuations, due to growing age, medical problems, stress, etc. This hormonal imbalance may contribute to headaches and migraines. Certain pills may cause a drop in the estrogen level in the body. Relatively low levels of estrogen give rise to a headache or aggravate migraines if you are already suffering from them. A research study suggests that a majority of women who suffer from headaches within a month of starting the estrogen-progestin birth control pill. However, the headaches tend to decrease in severity or completely disappear with the continuous use. Another study revealed that the increased risk of a migraine is associated with a decrease in estrogen levels. In such case, switching to oral contraceptives that contain a low level of the hormone can help. Take the help of your gynecologist to help determine the right birth control remedy.
- Breast tenderness
Saheli birth control pills may also cause your breasts to tender or enlarge. This one is mild and tends to improve in a few weeks after starting the pill. Breast tenderness or enlargement can happen again due to sudden hormonal imbalance from the pill. The side effect is more commonly found in women who use progestin-only pills as compared to those who use combined contraceptive pills containing both progestin and estrogen. Wear a supportive bra to reduce the discomfort as well as reduce your salt and coffee intake. Consult your gynecologist in case of persistent tenderness.
- Breakthrough bleeding
This is one of the side effects of the birth control pill that tends to annoy women more than any other side effects. A breakthrough bleeding often experienced once you begin consuming the contraceptive pill. Gynecologists say that taking the pill daily at the same time may make you less likely to have breakthrough bleeding. The side effect is mostly found in women who opt for a low dose birth control pill. Changes in the hormone cause thinning of the endometrial lining and make it more fragile, as well as more susceptible to wear, tear, and falling off. In case you experience five or more days of bleeding while taking the pill, make a call to your gynecologist and discuss with him/her.
Some women experience nausea when they first start oral contraceptive like Saheli birth control. The side effect is mild and often resolve within a few days. An additional estrogen can irritate your stomach and cause nausea. It is believed that pills that contain a high dose of estrogen are more likely to cause nausea than those of the low dose formulations. Taking the pill with food may help some women.
- Weight gain
Gaining a few pounds after starting the pill is a common complaint. The side effect is temporary and is due to water retention. A high dose is the main cause as it can affect the appetite and promote water retention. If you are concerned about your weight, then choose a pill that has less estrogen.
- Mood swings
A birth control may make you feel down emotionally. However, feeling up and down emotionally can happen to anyone, but is more likely to be caused by the oral contraceptive. Regular exercise and a healthy diet can help you take out this situation. Let your healthcare specialist know how are you feeling.
- Yeast infection
A vaginal yeast infection is another uncomfortable side effect of oral contraceptives. The infection causes irritation, itching, soreness, burning in sensitive areas like the vagina and vulva. A higher estrogen level is believed to be the culprit. Changes in the vaginal discharge may also experience by some women when taking the pill. The hormonal imbalance may lead to decrease vaginal lubrication.
- Missed periods
Your periods may sometimes be missed during a regular consumption of a pill. Factors that can influence this include illness, stress, traveling, hormonal imbalance or thyroid abnormalities.
- Decreased libido
Some women seem to experience a lack of desire once they start the birth control pill. So for some women, there does seem to be an association between birth control hormone use and change in the libido.
- Eye changes
Hormonal changes caused by birth control pills have been linked to a thickening of the cornea in the eyes. However the pill has not been associated with higher risk of the eye disorder, but it may cause you to change your contact lenses (if wear) as the previous ones no longer going to fit comfortably.
Latest posts by Steve Marc (see all)
- Ways to Treat Skin Hyperpigmentation Naturally - October 15, 2018
- Means to Achieve Your Personal Best HCG Results - September 24, 2018
- Worried About Your Dwindling Eyelashes – Use Careprost Eye Drops - September 21, 2018
- WAYS TO TREAT ERECTILE DYSFUNCTION - September 8, 2018
- About Melasma and How to Manage It - August 27, 2018